MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK 360 SYSTEM MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK 360 SYSTEM MULTI-IMPLANT SYSTEM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that an implant disassembled during a sternal closure.The broken implant was removed and a new implant was successfully utilized.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint cannot be verified.The complaint was opened because sales rep reports sl360 (part# 74-0004) where the needle to ribbon came out during surgery.The sl360 multi-implant system (part# 74-0004, lot# unk) was not returned for investigation and no photos were provided.For these reasons, no visual evaluation or functional testing could be conducted.The dhr for this product could not be reviewed due to the lot number being unknown.There are no indications of manufacturing defects.For this part (74-0004) and the previous one year (from the notification date) regarding the needle breaking off the band, there is a complaint rate of 0.018% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERNALOCK 360 SYSTEM MULTI-IMPLANT SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9342197
Report Number0001032347-2019-00492
Device Sequence Number13934917
Product Code HRS
UDI-Device Identifier00841036190668
UDI-Public00841036190668
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K151019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number74-0004
Device Lot Number136138
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1